Alert archive / Wisconsin / Flash Flood Warnings in 2018
Flash Flood Warning 17, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Aug 28, 2018, 4:38 PM CDT for Ozaukee County, Washington County, Wisconsin. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2018, 4:38 PM CDT (21:38 UTC)
- Expired
- Aug 28, 2018, 11:33 PM CDT
- In force
- 7 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ozaukee County, WI, Washington County, WI
The radar
The Milwaukee radar (KMKX), 59 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -407 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
818
WGUS53 KMKX 282138
FFWMKX
WIC089-131-290345-
/O.NEW.KMKX.FF.W.0017.180828T2138Z-180829T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Milwaukee/Sullivan WI
438 PM CDT TUE AUG 28 2018
The National Weather Service in Milwaukee/Sullivan has issued a
* Flash Flood Warning for...
Ozaukee County in southeastern Wisconsin...
Washington County in southeastern Wisconsin...
* Until 1045 PM CDT Tuesday.
* At 436 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain that is moving into the warned area. Flash flooding is
expected to begin shortly.
* Some locations that will experience flooding include...
West Bend, Mequon, Hartford, Brown Deer, Grafton, Cedarburg, Port
Washington, Jackson, Slinger, Saukville, Bayside, Kewaskum,
Thiensville, Belgium, Fredonia, Newburg, Richfield, Addison, Wayne
and Nenno.
Additional rainfall amounts of 1 to 3 are possible in the warned
area. Given the recent heavy rainfall, this is enough precipitation
to cause flash flooding problems, especially in urban areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 4336 8786 4326 8789 4319 8788 4319 8842
4337 8842 4337 8840 4354 8840 4355 8778
4348 8778
$$
MRC2 follow-up statements
304
WGUS53 KMKX 290150
FFWMKX
WIC089-131-291145-
/O.EXT.KMKX.FF.W.0017.000000T0000Z-180829T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Milwaukee/Sullivan WI
850 PM CDT TUE AUG 28 2018
The National Weather Service in Milwaukee/Sullivan has extended the
* Flash Flood Warning for...
Ozaukee County in southeastern Wisconsin...
Washington County in southeastern Wisconsin...
* Until 645 AM CDT Wednesday.
* At 849 PM CDT, Emergency management reported flash flooding across
the warned area. Many roads are closed and impassable. As runoff
continues overnight, water may still rise in some locations.
* Some locations that will experience flooding include...
West Bend, Mequon, Hartford, Brown Deer, Grafton, Cedarburg, Port
Washington, Jackson, Slinger, Saukville, Bayside, Kewaskum,
Thiensville, Belgium, Fredonia, Newburg, Richfield, Addison, Wayne
and Nenno.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 4336 8786 4326 8789 4319 8788 4319 8842
4337 8842 4337 8840 4354 8840 4355 8778
4348 8778
$$
BOXELL554
WGUS73 KMKX 290433
FFSMKX
Flash Flood Statement
National Weather Service Milwaukee/Sullivan WI
1133 PM CDT TUE AUG 28 2018
WIC089-131-290443-
/O.CAN.KMKX.FF.W.0017.000000T0000Z-180829T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ozaukee WI-Washington WI-
1133 PM CDT TUE AUG 28 2018
...THE FLASH FLOOD WARNING FOR OZAUKEE AND WASHINGTON COUNTIES IS
CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 4336 8786 4326 8789 4319 8788 4319 8842
4337 8842 4337 8840 4354 8840 4355 8778
4348 8778
$$
DAVISWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 3:19 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 28, 3:19 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
319 PM CDT Tue Aug 28 2018
.SHORT TERM...
So while we still might get a few showers and thunderstorms across
south central WI this afternoon, the stronger storms are going to
develop just ahead of the surface front, roughly from La Crosse to
northeast WI near Menominee. This is associated with the currently
strong southwesterly flow aloft and steeper mid level lapse rates.
This convection is expected to organize into a broken line by late
afternoon and slide east, possibly clipping the MKX forecast area
(Marquette to Sheboygan County). The strongest forcing will
gradually slide southeast into the MKX forecast area late this
afternoon so either the central WI line will slide south or we
will see additional scattered thunderstorms develop (per the
latest HRRR). We will continue to see rounds of thunderstorms
until just after midnight until the 850mb front gets through
southeast WI.
With the strong instability and shear over southern WI today,
large hail and damaging winds are threats. Tornadoes that develop
along the leading edge of bowing line segments are possible given
strong 0-3km bulk shear. The storm motion will be east-northeast
which is almost parallel to the front, thus the heavy rain and
flash flood threat due to likelihood of training thunderstorms. A
severe thunderstorm watch was just issued.
.LONG TERM...
Wednesday and Thursday... Forecast confidence is High.
Low clouds and maybe some drizzle will linger across southeast WI
Wed morning until the upper trough can swing through. Highs will
only be around 70 with lower humidity and dewpoints.
High pressure and clear skies with plenty of lingering moisture is
a good setup for dense fog Wednesday night. Lows will be in the
lower 50s.
Thursday will be quiet. Return flow around the high will warm our
temps into the lower/mid 70s.
Labor Day Weekend... Forecast confidence is Medium.
A weak upper wave will slide northeast Thu nt into Friday. As it
approaches WI, expect scattered showers and thunderstorms on
Friday and/or Friday night into Saturday morning. Models are
showing a weakening trend to the forcing/showers for Friday.
Precip may linger into Saturday afternoon, but Saturday night
looks quiet. Sunday weather is looking quiet with warming temps.
Thunderstorms might be possible Sunday evening with a weak
disturbance.
Thunderstorm chances return Monday, but the synoptic setup and
reasons for storms are varied between the models, thus there is
still uncertainty.
Tuesday... Forecast confidence is Low.
The middle of next week looks unsettled with periods of
thunderstorms.
&&
.AVIATION(21Z TAFS)...
MVFR ceilings will persist through late afternoon. We should see
some improvement in ceilings, but there will still be a few MVFR
cloud bases around given our very moist environment. Thunderstorms
are developing. They may be severe with wind and hail and will
also have high rainfall rates. A tornado is possible.
Thunder should taper off after midnight, but showers and isolated
thunderstorms may linger until after sunrise Wed morning. MVFR
ceilings behind the storms overnight into Wed morning will
gradually rise to VFR by early afternoon.
&&
.MARINE...
The small craft advisory continues through 7 pm and may need to be
extended. Severe thunderstorms are possible this evening with
winds and hail and even waterspouts.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Flash Flood Watch through Wednesday morning for WIZ046-047-051-
052-056>060-062>068.
LM...Small Craft Advisory until 7 PM CDT this evening for LMZ643>646.
&&
Tonight/Wednesday and Aviation/Marine...Cronce
Wednesday Night through Tuesday...CronceHazardous weather outlook, Aug 28, 3:25 PM CDT, 1 hour 13 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 325 PM CDT Tue Aug 28 2018 WIZ046-047-051-052-056>060-062>072-291100- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 325 PM CDT Tue Aug 28 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight There is a threat for severe thunderstorms this afternoon and evening and heavy rainfall through the overnight hours. The periods of heavy rain will result in a risk for flooding, especially for areas that have seen very heavy rain over the last week or so. A Flash Flood Watch is in effect for parts of the region into early Wednesday morning. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There are chances for thunderstorms late Thursday night through Saturday and again Sunday night through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is needed through this evening. LMZ643>646-291100- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 325 PM CDT Tue Aug 28 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight A Small Craft Advisory remains in effect into this evening for gusty south to southwest winds. Severe thunderstorms are possible this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday A chance for thunderstorms will return for Friday night and Saturday, and then again Sunday night through Monday. Cronce www.weather.gov/mkx
In the hours before
Local storm report, Aug 28, 4:03 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
403 PM CDT TUE AUG 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND DMG 4 NW FOX LAKE 43.60N 88.96W
08/28/2018 DODGE WI EMERGENCY MNGR
REPORTS OF TREE AND POWER LINE DAMAGE IN FOX
LAKE. VERY HEAVY WINDS AND RAIN COUNTY A AND
F.
&&
MRCLocal storm report, Aug 28, 4:04 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
404 PM CDT TUE AUG 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FUNNEL CLOUD 1 S BRANDON 43.72N 88.78W
08/28/2018 FOND DU LAC WI TRAINED SPOTTER
SPOTTER WAS 4 MILES NE OF BRANDON LOOKING SW
AND OBSERVED A FUNNEL BUT COULDN'T SEE THE
BASE DUE TO TREES OBSTRUCTING THE VIEW.
&&Local storm report, Aug 28, 4:08 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
408 PM CDT TUE AUG 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND GST BRANDON 43.74N 88.78W
08/28/2018 E70 MPH FOND DU LAC WI FIRE DEPT/RESCUE
EST 60-70 MPH GUSTS. ALSO A REPORT OF A CAR
DOWN ON A TREE SOUTH OF TOWN.
&&Local storm report, Aug 28, 4:15 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
415 PM CDT TUE AUG 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 4 SSE MONTELLO 43.75N 89.30W
08/28/2018 MARQUETTE WI PUBLIC
DEBRIS BLOCKING HWY 22 SOUTH OF MONTELLO
MAKING IT IMPASSABLE. TIME EST FROM RADAR.
&&Local storm report, Aug 28, 4:17 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
417 PM CDT TUE AUG 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST 2 W KINGSTON 43.69N 89.18W
08/28/2018 E70 MPH GREEN LAKE WI PUBLIC
POWER LINES DOWN.
&&Local storm report, Aug 28, 4:23 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
423 PM CDT TUE AUG 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TORNADO OAKFIELD 43.68N 88.54W
08/28/2018 FOND DU LAC WI TRAINED SPOTTER
DEBRIS VISIBLE FROM HWY Y LOOKING EAST OF
OAKFIELD.
&&The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 9:12 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake, Marquette | 48 min |
| Aug 27, 10:43 PM CDT | Special Marine Warning | MKX | 92 min | |
| Aug 27, 10:47 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 43 min |
| Aug 27, 11:22 PM CDT | Tornado Warning | MKX | Sauk | 23 min |
| Aug 27, 11:36 PM CDT | Tornado Warning | MKX | Columbia, Marquette, Sauk | 24 min |
| Aug 27, 11:51 PM CDT | Flash Flood Warning | MKX | Columbia, Sauk | 3 hr |
| Aug 27, 11:55 PM CDT | Flash Flood Warning | MKX | Green Lake, Marquette | 6 hr |
| Aug 27, 11:57 PM CDT | Tornado Warning | MKX | Columbia, Green Lake, Marquette | 33 min |
| Aug 28, 12:00 AM CDT | Flash Flood Warning | MKX | Fond du Lac, Sheboygan | 6 hr |
| Aug 28, 12:51 AM CDT | Flash Flood Warning | MKX | Fond du Lac, Sheboygan | 6 hr |
| Aug 28, 1:45 AM CDT | Flash Flood Warning | MKX | Dodge, Ozaukee, Washington | 3 hr |
| Aug 28, 2:43 AM CDT | Flash Flood Warning | MKX | Columbia, Sauk | 3 hr |
| Aug 28, 5:45 AM CDT | Areal Flood Warning | MKX | Columbia, Sauk | 6 hr |
| Aug 28, 5:53 AM CDT | Areal Flood Warning | MKX | Green Lake, Marquette | 6 hr |
| Aug 28, 11:33 AM CDT | River Flood Watch | MKX | Ozaukee | 7 hr |
| Aug 28, 12:11 PM CDT | River Flood Warning | MKX | Sauk | 13 days |
| Aug 28, 12:11 PM CDT | River Flood Warning | MKX | Sauk | 16 days |
| Aug 28, 2:29 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Marquette, Sauk | 46 min |
| Aug 28, 2:46 PM CDT | Tornado Warning | MKX | Marquette | 44 min |
| Aug 28, 3:01 PM CDT | Flash Flood Warning | MKX | Columbia, Green Lake, Marquette, Sauk | 10 hr |
| Aug 28, 3:06 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Green Lake, Marquette | 39 min |
| Aug 28, 3:12 PM CDT | Tornado Warning | MKX | Green Lake, Marquette | 33 min |
| Aug 28, 3:35 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Fond du Lac, Green Lake | 55 min |
| Aug 28, 3:38 PM CDT | Tornado Warning | MKX | Fond du Lac, Green Lake | 37 min |
| Aug 28, 3:44 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge | 33 min |
| Aug 28, 3:59 PM CDT | Tornado Warning | MKX | Dodge, Fond du Lac | 31 min |
| Aug 28, 4:10 PM CDT | Tornado Warning | MKX | Dodge, Fond du Lac | 35 min |
| Aug 28, 4:13 PM CDT | Special Marine Warning | MKX | 92 min | |
| Aug 28, 4:15 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Ozaukee, Sheboygan, Washington | 60 min |
| Aug 28, 4:21 PM CDT | Flash Flood Warning | MKX | Fond du Lac, Sheboygan | 9 hr |
| Aug 28, 4:26 PM CDT | Tornado Warning | MKX | Fond du Lac, Sheboygan | 34 min |
| Aug 28, 4:41 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Milwaukee, Ozaukee, Washington, Waukesha | 27 min |
| Aug 28, 6:55 PM CDT | River Flood Warning | MKX | Sauk | 63 hr |
| Aug 28, 6:55 PM CDT | River Flood Warning | MKX | Ozaukee | 36 hr |
| Aug 28, 6:55 PM CDT | River Flood Warning | MKX | Jefferson | 20 days |
Nearby
Flash Flood Warnings in Wisconsin, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.